Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Feb 24, 2001, 1:35 AM CST for Dickens County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 24, 2001, 1:35 AM CST (07:35 UTC)
- Expired
- Feb 24, 2001, 2:15 AM CST
- In force
- 40 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dickens County, TX
The radar
The Lubbock radar (KLBB), 92 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 1:40 AM CST | Hail 0.88 | Spur, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 12:30 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
583 WUUS54 KLUB 240735 SVRLBB TXC125-240815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 135 AM CST SAT FEB 24 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKENS COUNTY IN NORTHWEST TEXAS * UNTIL 215 AM CST * AT 132 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF SPUR...OR ABOUT 12 MILES SOUTH OF DICKENS...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SPUR... DICKENS... DAMAGING WIND GUSTS OVER 60 MPH ARE POSSIBLE WITH THIS STORM. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3347 10105 3342 10086 3365 10048 3382 10068
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 1:00 AM CST, 35 minutes earlier.
Area forecast discussion, Feb 24, 1:00 AM CST, 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED DATE
NATIONAL WEATHER SERVICE LUBBOCK TX
100 AM CST SAT FEB 24 2001
SMALL MCS WILL MOVE EAST OF THE AREA NEXT SEVERAL HOURS AS MID LEVEL
TROF APPROACHES. SOME LOCAL FLOODING EXPECTED ACROSS PRIMARILY THE
EASTERN ZONES EARLY THIS MORNING. DEEPENING SURFACE LOW TO THE NORTH
AND MID LEVEL SUBSIDENCE/STRONG WINDS CONTINUE TO SUGGEST HIGH WINDS
TODAY. WILL UPGRADE WATCH TO WARNING. OTHERWISE, NO CHANGE} TO
PREVIOUS FORECAST. ANY LINGERING 1ST PERIOD POPS WILL DEPEND ON
TRENDS NEXT FEW HOURS.
.LUB...HIGH WIND WARNING TODAY 21>24-27>30-33>36-39>42
HIGH WIND WARNING THIS AFTERNOON 25-26-31-32-37-38-43-44The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 12:20 AM CST | Severe Thunderstorm Warning | LUB | Garza | 40 min |
| Feb 24, 1:27 AM CST | Severe Thunderstorm Warning | LUB | Garza | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.